Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 237, NWS Austin/San Antonio, TX

June 4, 2007Burnet County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 4, 2007, 2:12 PM CDT for Burnet County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2007, 2:12 PM CDT (19:12 UTC)
Expired
Jun 4, 2007, 2:45 PM CDT
In force
33 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 75 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 041912
SVREWX
TXC053-041945-
/O.NEW.KEWX.SV.W.0237.070604T1912Z-070604T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BURNET COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...BURNET...BERTRAM...

* UNTIL 245 PM CDT

* AT 207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL.  THIS STORM WAS LOCATED 10 MILES NORTH OF BERTRAM...AND
  MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHEAST OF BERTRAM BY 220 PM CDT...

LAT...LON 3101 9809 3090 9841 3065 9837 3067 9804
      3094 9789

$$
1 follow-up statement
000 
WWUS54 KEWX 041922
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
221 PM CDT MON JUN 4 2007

TXC053-041945-
/O.CON.KEWX.SV.W.0237.000000T0000Z-070604T1945Z/
BURNET TX-
221 PM CDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR BURNET COUNTY...

AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THESE STORMS WERE LOCATED 9 MILES NORTHEAST OF BERTRAM AND NEAR LAKE 
BUCHANAN...MOVING SOUTHEAST AT 20 MPH.

LAT...LON 3101 9809 3090 9841 3065 9837 3067 9804
      3094 9789

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:39 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 4, 12:39 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1239 PM CDT MON JUN 4 2007

.AVIATION...
VFR SKIES WILL PREVAIL WITH MAINLY SCATTERED CUMULUS AND HIGHER
BASED CLOUDS. OCNL MAINLY VFR CIGS CAN BE EXPECTED WITH SOME MVFR
CIGS AND VSBYS IN AND NEAR SHRA/TSRA. BEST CHANCES FOR SHRA AND
TSRA WILL BE UNTIL 03Z MOST AREAS WITH ANOTHER GOOD CHANCE BETWEEN
06Z AND 15Z ALONG THE RIO GRANDE. SOME TSRA COULD BECOME SEVERE
WITH WIND GUSTS TO 50 KTS AND LARGE HAIL SURFACE AND ALOFT. W TO
NW WINDS AROUND 10 KTS OR LESS WILL PREVAIL, BECOMING VARIABLE
LESS THAN 5 KTS AFTER 03Z.

&&

.PREV DISCUSSION... /ISSUED 1041 AM CDT MON JUN 4 2007/

UPDATE...
THERE ARE FEWER CLOUDS AROUND THE EASTERN HALF OF THE CWA THIS
MORNING THAN WE PREVIOUSLY ANTICIPATED. HAVE ADJUSTED SKY GRIDS
TO BETTER MATCH MORNING TREND. ALSO MADE SOME MINOR TWEAKS TO
TEMPS...DEW POINTS...AND RH GRIDS WHICH WONT AFFECT ZONES. STILL
LOOKING FOR SHOWERS AND THUNDERSTORMS TO REDEVELOP THIS AFTERNOON
AND EVENING AS THE SHORT WAVE MOVES ACROSS. NEW ZONE FORECAST OUT
SHORTLY.

PREV DISCUSSION... /ISSUED 638 AM CDT MON JUN 4 2007/

AVIATION...
SCATTERED CLOUDS AROUND AND ABOVE 10 THSD FT THRU 16Z BECOMING
5 THSD TO 10 THSD FEET SCATTERED WITH SCATTERED TO BROKEN CLDS
ABOVE 10 THSD FEET AFTER 17Z. SCATTERED TSRA MAY DEVELOP AGAIN
FROM AROUND 20Z TO 05Z. CONDITIONS ARE FORECAST TO BECOME 10 THSD
SCATTERED WITH SCATTERED TO BROKEN CLOUDS ABOVE 10 THSD FEET
AFTER 05Z.

DISCUSSION...
THE HEAVY RAINS HAVE LEFT THE AREA VERY STABLE. SOME CREEKS AREA
STILL OUT OF BANKS BUT NOT IN FLOOD...AND SHOWING SLOW FALLS. A
THUNDERSTORMS COMPLEX AROUND ABILENE IS MOVING EAST SOUTHEAST AND
MAY REACH BURNET COUNTY THIS MORNING. BUT IT IS SHOWING TENDENCIES
OF WEAKENING, SO IT MIGHT NOT REACH BURNET COUNTY AT ALL BUT LEFT
DECENT POPS IN THIS AREA.

THE NEXT SEVERAL DAYS ARE TRANSITIONS IN ALL BUT THE WINDS. CHANCE
OF RAIN GOES WAY DOWN AFTER TUESDAY AS THE UPPER RIDGE BUILDS INTO
THE AREA. WITH A NORTHWEST FLOW CONTINUING THROUGH TUESDAY
MORNING, THE CHANCES OF RAIN STAYS IN THE PICTURE. ONCE THE UPPER
RIDGE GAINS CONTROL OVER THE SOUTHERN HALF OF TEXAS, POPS GO TO
NEAR ZERO AND TEMPS RISE TO NEAR RECORD LEVELS. WE WILL HAVE HOT
DAYS WEDNESDAY THROUGH FRIDAY. AND BECAUSE OF THE FAIRLY TIGHT
SURFACE GRADIENT AT NIGHT, THE MIN TEMPS WILL BE IN THE 70S. BY
THE WEEKEND A BREAK IN THE UPPER RIDGE WILL ALLOW SOME TROPICAL
SHOWERS AND THUNDERSTORMS TO FLOW NORTH ACROSS THE EASTERN
COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              87  67  92  73  94 /  40  10  20  10  10
AUSTIN BERGSTROM INTL AIRPORT  88  64  92  72  94 /  40  20  20  10  10
DEL RIO INTL AIRPORT           91  73  97  76  99 /  20  30  20  -   10
SAN ANTONIO INTL AIRPORT       88  71  92  73  94 /  30  30  20  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/04
Hazardous weather outlook, Jun 4, 5:58 AM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CDT MON JUN 4 2007

TXZ171>173-183>194-202>209-217>225-228-051100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
558 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN THIS
AFTERNOON AND TONIGHT.  ANOTHER AREA OF OF THUNDERSTORMS COULD
DEVELOP AND MOVE ACROSS SOUTH CENTRAL TEXAS LATER TODAY OR
TONIGHT FROM THE NORTHWEST. THERE IS A SLIGHT RISK THAT SOME OF
THESE THUNDERSTORMS COULD BECOME SEVERE...WITH THE POTENTIAL
FOR DAMAGING WINDS AND LARGE HAIL.  BRIEF LOCALLY HEAVY RAIN
IS ALSO POSSIBLE.

.DAY TWO...TUESDAY...

THERE IS A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS TUESDAY.

.DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR
THIS EVENING.

In the hours before

Local storm report, Jun 4, 10:30 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 AM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     INGRAM                  30.08N 99.24W
06/03/2007  E70.00 MPH       KERR               TX   CO-OP OBSERVER

0815 PM     TSTM WND DMG     INGRAM                  30.08N 99.24W
06/03/2007                   KERR               TX   CO-OP OBSERVER

            TREES AND POWER LINES DOWN BETWEEN INGRAM AND HUNT ON
            HIGHWAY 39.

0815 PM     TSTM WND DMG     KERRVILLE               30.04N 99.14W
06/03/2007                   KERR               TX   CO-OP OBSERVER

            TREES AND POWER LINES DOWN BETWEEN KERRVILLE AND HARPER
            ON HIGHWAY 783.
0815 PM     HAIL             GEORGETOWN
06/03/07    E 0.75 INCH      WILLIAMSON         TX   PUBLIC

0830 PM     HAIL             BASTROP                 30.11N 97.31W
06/03/2007  M1.00 INCH       BASTROP            TX   AMATEUR RADIO

            TREES DOWN AND STREET FLOODING.

0835 PM     TSTM WND GST     8 E FREDERICKSBURG      30.27N 98.74W
06/03/2007  E60.00 MPH       GILLESPIE          TX   AMATEUR RADIO

            ESTIMATED 60 MPH WIND GUST IN STONEWALL.

0842 PM     TSTM WND DMG     BASTROP                 30.11N 97.31W
06/03/2007                   BASTROP            TX   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES.

0850 PM     TSTM WND GST     TARPLEY                 29.63N 99.28W
06/03/2007  E60.00 MPH       BANDERA            TX   CO-OP OBSERVER

0850 PM     TSTM WND DMG     BANDERA                 29.72N 99.07W
06/03/2007                   BANDERA            TX   CO-OP OBSERVER

            TREES AND POWER LINES DOWN ON HIGHWAY 173 IN BANDERA.

0905 PM     TSTM WND GST     10 WNW BASTROP          30.17N 97.46W
06/03/2007  E60.00 MPH       BASTROP            TX   AMATEUR RADIO

            ESTIMATED 50 TO 60 MPH WIND GUST AT HYZTTE RESORT.

0910 PM     TSTM WND DMG     5 NNW AUSTIN            30.37N 97.78W
06/03/2007                   TRAVIS             TX   LAW ENFORCEMENT

            LARGE TREE LIMB DOWN NEAR INTERSECTION OF NORTHLAND DRIVE
            AND BALCONES DRIVE.

0910 PM     TSTM WND GST     KYLE                    29.99N 97.87W
06/03/2007  M67.00 MPH       HAYS               TX   TRAINED SPOTTER

            I 35 AT MILE MARKER 215.

0913 PM     TSTM WND GST     BOERNE                  29.80N 98.74W
06/03/2007  E60.00 MPH       KENDALL            TX   AMATEUR RADIO

0915 PM     TSTM WND DMG     1 N AUSTIN              30.32N 97.75W
06/03/2007                   TRAVIS             TX   LAW ENFORCEMENT

            TREE DOWN IN 2200 BLOCK OF SAN GABRIEL STREET NEAR
            INTERSECTION WITH WEST 22ND STREET IN WEST UT CAMPUS AREA
            OF CENTRAL AUSTIN.

0915 PM     FLASH FLOOD      10 N AUSTIN             30.45N 97.75W
06/03/2007                   WILLIAMSON         TX   EMERGENCY MNGR

            FOUR LOW WATER CROSSINGS FLOODED IN THE AREA OF ONEIL
            DRIVE AND ADELPHI DRIVE IN WATERS PARK AREA JUST
            SOUTHWEST OF LOOP 1 MOPAC AND PARMER ROAD INTERSECTION.

0918 PM     TSTM WND GST     16 NNW SAN ANTONIO      29.67N 98.61W
06/03/2007  M61.00 MPH       BEXAR              TX   TRAINED SPOTTER

            NEAR 1604 AND HOUSEAND.

0920 PM     TSTM WND DMG     NEW BRAUNFELS           29.70N 98.12W
06/03/2007                   COMAL              TX   AMATEUR RADIO

            SIGNS BLOWN DOWN ON I 35 AT EXIT 191.

0920 PM     TSTM WND DMG     2 S AUSTIN              30.28N 97.75W
06/03/2007                   TRAVIS             TX   LAW ENFORCEMENT

            LARGE TREE DOWN COVERING THE ENTIRE ROADWAY IN THE 2600
            BLOCK OF EASTSIDE DRIVE NEAR INTERSECTION WITH LONGBOW
            LANE IN SOUTH AUSTIN.

0922 PM     TSTM WND GST     NEW BRAUNFELS           29.70N 98.12W
06/03/2007  M71.00 MPH       COMAL              TX   ASOS

            NEW BRAUNFELS ASOS.

0925 PM     TSTM WND GST     15 N SAN ANTONIO        29.67N 98.51W
06/03/2007  E65.00 MPH       BEXAR              TX   PUBLIC

0928 PM     TSTM WND DMG     2 W NEW BRAUNFELS       29.70N 98.15W
06/03/2007                   COMAL              TX   TRAINED SPOTTER

            SIGNIFICANT TREE DAMAGE ALL AROUND LANDA PARK CAUSING
            ROAD CLOSURES.

0937 PM     HAIL             7 N LOCKHART            29.98N 97.68W
06/03/2007  M0.88 INCH       CALDWELL           TX   AMATEUR RADIO

0947 PM     TSTM WND DMG     LOCKHART                29.87N 97.68W
06/03/2007                   CALDWELL           TX   AMATEUR RADIO

            NUMEROUS LARGE TREES DOWN. AWNING DAMAGE AT LOCKHART
            FRESHMAN CAMPUS AT BOISDARC AND PECOS STREET.

0950 PM     FLASH FLOOD      7 ENE AUSTIN            30.34N 97.64W
06/03/2007                   TRAVIS             TX   EMERGENCY MNGR

            WATER OVER ROADWAY. ROAD CLOSED IN 8100 BLOCK OF LOYOLA
            LANE IN EAST AUSTIN.

1007 PM     TSTM WND DMG     7 N LOCKHART            29.98N 97.68W
06/03/2007                   CALDWELL           TX   AMATEUR RADIO

            TREES DOWN. CITY WIDE POWER OUTAGE.

1015 PM     FLASH FLOOD      8 SW AUSTIN             30.22N 97.85W
06/03/2007                   TRAVIS             TX   EMERGENCY MNGR

            LATER CROSSING FLOODED AND CLOSED 6700 BLOCK OF OLD BEE
            CAVES ROAD IN OAK HILL.

1030 PM     HAIL             3 NE LA GRANGE          29.94N 96.84W
06/03/2007  E0.75 INCH       FAYETTE            TX   LAW ENFORCEMENT

1120 PM     HEAVY RAIN       1 NW LA GRANGE          29.92N 96.89W
06/03/2007  M0.00 INCH       FAYETTE            TX   UTILITY COMPANY

            2.81 INCHES OF RAIN IN ONE HOUR. REPORTED BY LCRA GAGE.

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:05 PM CDTSevere Thunderstorm WarningEWXLlano70 min
Jun 3, 7:16 PM CDTSevere Thunderstorm WarningEWXTravis59 min
Jun 3, 7:18 PM CDTSevere Thunderstorm WarningEWXBurnet57 min
Jun 3, 7:42 PM CDTSevere Thunderstorm WarningEWXGillespie63 min
Jun 3, 7:50 PM CDTSevere Thunderstorm WarningEWXBastrop55 min
Jun 3, 8:12 PM CDTFlash Flood WarningEWXTravis, Williamson2 hr
Jun 3, 8:15 PM CDTSevere Thunderstorm WarningEWXBlanco60 min
Jun 3, 8:26 PM CDTTornado WarningEWXBlanco34 min
Jun 3, 8:29 PM CDTSevere Thunderstorm WarningEWXTravis61 min
Jun 3, 8:47 PM CDTSevere Thunderstorm WarningEWXHays58 min
Jun 3, 9:04 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Medina56 min
Jun 3, 9:07 PM CDTSevere Thunderstorm WarningEWXVal Verde53 min
Jun 3, 9:15 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real60 min
Jun 3, 9:16 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe59 min
Jun 3, 9:23 PM CDTSevere Thunderstorm WarningEWXUvalde37 min
Jun 3, 9:28 PM CDTSevere Thunderstorm WarningEWXGonzales, Wilson62 min
Jun 3, 9:32 PM CDTSevere Thunderstorm WarningEWXFrio, Maverick, Zavala58 min
Jun 3, 9:37 PM CDTSevere Thunderstorm WarningEWXBastrop53 min
Jun 3, 9:47 PM CDTSevere Thunderstorm WarningEWXAtascosa58 min
Jun 3, 9:59 PM CDTFlash Flood WarningEWXTravis, Williamson2 hr
Jun 3, 10:00 PM CDTSevere Thunderstorm WarningEWXFayette60 min
Jun 3, 10:02 PM CDTFlash Flood WarningEWXBastrop3 hr
Jun 3, 10:06 PM CDTSevere Thunderstorm WarningEWXUvalde39 min
Jun 3, 10:11 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes64 min
Jun 3, 10:23 PM CDTSevere Thunderstorm WarningEWXLavaca67 min
Jun 3, 10:27 PM CDTTornado WarningEWXFayette33 min
Jun 3, 10:51 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick39 min
Jun 3, 10:52 PM CDTFlash Flood WarningEWXFayette3 hr
Jun 3, 10:57 PM CDTSevere Thunderstorm WarningEWXFayette18 min
Jun 4, 2:18 PM CDTSevere Thunderstorm WarningEWXLlano27 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningEWXWilliamson56 min
Jun 4, 2:47 PM CDTSevere Thunderstorm WarningEWXBurnet58 min
Jun 4, 3:25 PM CDTSevere Thunderstorm WarningEWXTravis, Williamson65 min
Jun 4, 3:42 PM CDTSevere Thunderstorm WarningEWXBastrop63 min
Jun 4, 4:56 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee39 min
Jun 4, 6:12 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca48 min
Jun 4, 6:38 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Wilson52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.